Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 16, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Aug 4, 2024, 11:30 AM EDT for DeSoto County, Hardee County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2024, 11:30 AM EDT (15:30 UTC)
- Expired
- Aug 4, 2024, 12:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties DeSoto County, FL, Hardee County, FL
The radar
The Tampa radar (KTBW), 88 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 10:57 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
104
WFUS52 KTBW 041530
TORTBW
FLC027-049-041600-
/O.NEW.KTBW.TO.W.0016.240804T1530Z-240804T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1130 AM EDT Sun Aug 4 2024
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
South central Hardee County in central Florida...
Eastern DeSoto County in south central Florida...
* Until noon EDT.
* At 1129 AM EDT, a severe thunderstorm capable of producing a
tornado was located 10 miles southeast of Southeast Arcadia, or 11
miles southeast of Arcadia, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Hardee and eastern DeSoto Counties, including the
following locations... Brownville and Gardner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2710 8166 2708 8173 2734 8185 2738 8168
TIME...MOT...LOC 1529Z 168DEG 31KT 2712 8170
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW1 follow-up statement
022
WWUS52 KTBW 041548
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1148 AM EDT Sun Aug 4 2024
FLC027-049-041600-
/O.CON.KTBW.TO.W.0016.000000T0000Z-240804T1600Z/
Hardee FL-DeSoto FL-
1148 AM EDT Sun Aug 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR SOUTH
CENTRAL HARDEE AND NORTH CENTRAL DESOTO COUNTIES...
At 1147 AM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northeast of Arcadia, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Brownville and Gardner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2726 8171 2725 8177 2734 8185 2738 8168
TIME...MOT...LOC 1547Z 168DEG 31KT 2728 8174
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 4, 2:26 AM EDT, 9 hours 4 minutes earlier.
Area forecast discussion, Aug 4, 2:26 AM EDT, 9 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
226 AM EDT Sun Aug 4 2024
...New DISCUSSION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 219 AM EDT Sun Aug 4 2024
Very little change to overall forecast philosophy for the next 24 to
36 hours as Tropical Storm Debby, which is currently just west of
the Dry Tortugas, is expected to track off the west coast of Florida
today and tonight nearly paralleling the coast, and strengthening as
it does. Forecast landfall is projected by NHC to be along the Big
Bend of Florida as a Cat 1 hurricane on Monday. Conditions across
west central and southwest Florida will continue to deteriorate
through the day from south to north as bands of showers and
isolated thunderstorms associated with Debby spread over the
region. The majority of the precip shield is expected to be in the
form of showers, however an isolated thunderstorm will be
possible in a few stronger bands, and weak surface heating over
the interior this afternoon may generate additional areas of
stronger convection.
Highest winds and heaviest precipitation totals are expected to
occur near the coast...with greatest impact expected across the
northern nature coast which will be in the closest proximity to the
center when the storm is expected to be at its strongest prior to
landfall. See local tropical products for specific regional impacts
expected with Debby across the forecast area and a list of active
watches/warnings at the end of this product. Also see related
tropical products issued from this office for additional
information.
As Debby exits the area Monday night and Tuesday, broad southwest
flow will persist off the Gulf of Mexico with feeder
bands/convergent boundaries feeding into the storm to the north.
This will create a significant risk for bands of locally heavy rain
to set-up across portions of the forecast areas with potential for
training convection creating locally excessive rainfall amounts.
The storm is expected to substantially slow it's forward motion
off the southeast Georgia coast...and the risk for these type of
bands of heavy rainfall may persist into Wednesday and possibly
into Thursday.
High degree of uncertainty in the extended portion of the forecast
since much will depend on the eventual track of Debby after it lifts
north of our area.
&&
.AVIATION...
(06Z TAFS)
Issued at 136 AM EDT Sun Aug 4 2024
Conditions will deteriorate today with ESE winds gusting (if not
sustained) to tropical-storm force. This is most likely at coastal
sites like KSRQ, KPIE, and KTPA, but will be possible at any
terminal. The highest winds should be expected with passing
convective bands of moderate intensity or higher, and could be
higher than explicitly forecast in TAFs at this time. As
convection becomes widespread, MVFR will prevail, and tempo IFR
conditions will also be possible. Given the tropical, warm-core
nature of the system, there should be very few embedded
thunderstorms. While SWFL terminals could start to see some
improvement around or after 0Z, most terminals are not looking at
meaningful improvement before Monday morning. Slow improvement
should take place thereafter, with a wet pattern potentially
lingering for the days to come.
&&
.MARINE...
Issued at 219 AM EDT Sun Aug 4 2024
As Tropical Storm Debby approaches and tracks just west of the
waters today and tonight, conditions will continue to deteriorate
with increasing winds and significant building of seas. Hazardous
marine conditions are expected to develop which will persist into
Monday. Winds and seas will gradually subside Monday night and
Tuesday.
&&
.FIRE WEATHER...
Issued at 219 AM EDT Sun Aug 4 2024
No fire weather hazards are expected as sufficient moisture will
keep minimum afternoon relative humidity values above critical
levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 85 78 86 80 / 100 80 90 80
FMY 86 80 89 80 / 100 80 70 50
GIF 87 78 87 79 / 100 70 80 50
SRQ 86 79 89 80 / 100 80 90 80
BKV 87 77 87 78 / 100 80 90 80
SPG 86 82 89 83 / 100 80 90 80
&&
Sea Breeze Thunderstorm Regime For Sunday: 7
Sea Breeze Thunderstorm Regime For Monday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Sumter.
Storm Surge Watch for Coastal Charlotte-Coastal Hillsborough-
Coastal Lee-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
Pinellas.
Tropical Storm Watch for DeSoto-Hardee-Inland Charlotte-Inland
Lee-Polk.
Hurricane Watch for Coastal Levy-Inland Levy.
Storm Surge Warning for Coastal Citrus-Coastal Hernando-Coastal
Levy.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to Suwannee
River FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM.
Hurricane Watch for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM.
Hurricane Warning for Waters from Tarpon Springs to Suwannee
River FL out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Oglesby
DECISION SUPPORT...Hubbard
UPPER AIR/CLIMATE...FlanneryIn the hours before
Local storm report, Aug 4, 9:42 AM EDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
942 AM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM Tropical Cyclone 1 S Whitfield 27.40N 82.57W
08/04/2024 Manatee FL ASOS
ASOS station KSRQ Sarasota Bradenton 45 mph
gust.
&&
TBWLocal storm report, Aug 4, 9:44 AM EDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
944 AM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM Tropical Cyclone 2 ENE Saint Petersburg 27.77N 82.63W
08/04/2024 Pinellas FL ASOS
ASOS station KSPG St Petersburg - Albert
Whitted 54 MPH gust.
&&
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:24 PM EDT | Special Weather Statement | TBW | Highlands | 51 min |
| Aug 3, 11:19 PM EDT | Hurricane Warning | TBW | Levy | 36 hr |
| Aug 4, 8:42 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 33 min |
| Aug 4, 10:19 AM EDT | Tornado Warning | TBW | DeSoto, Hardee | 26 min |
| Aug 4, 10:45 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 30 min |
| Aug 4, 11:04 AM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 26 min |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Pasco | 21 days |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Hillsborough | 8 days |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Hillsborough | 21 days |
| Aug 4, 11:15 AM EDT | Tornado Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 30 min |
| Aug 4, 11:59 AM EDT | Tornado Warning | TBW | Hardee, Polk | 31 min |
| Aug 4, 12:59 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 31 min |
| Aug 4, 1:36 PM EDT | Tornado Warning | TBW | Hardee, Polk | 24 min |
| Aug 4, 4:49 PM EDT | Flash Flood Warning | TBW | Manatee, Sarasota | 5 hr |
| Aug 4, 4:59 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Manatee, Sarasota | 20 min |
| Aug 4, 5:00 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Sarasota | 30 min |
| Aug 4, 5:46 PM EDT | Tornado Warning | TBW | Pinellas | 29 min |
| Aug 4, 6:13 PM EDT | Flash Flood Warning | TBW | Hillsborough, Pasco, Pinellas | 3 hr |
| Aug 4, 7:33 PM EDT | Special Marine Warning | TBW | 27 min | |
| Aug 4, 7:38 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 37 min |
| Aug 4, 7:40 PM EDT | Special Marine Warning | TBW | 20 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.